# SDR 98ZZZX1920

- Difficulty date: April 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N390DM
- Make and model: Cessna 150J
- Aircraft serial: 15070334
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Failed
- Location: Nr 4 Cyl Intake
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS ON A TRAINING FLIGHT WHEN POWER WAS LOST, WITH 1500 RPM BEING MAXIMUM AVAILABLE.  A SAFE LANDING WAS MADE ON A COUNTY STONE ROAD.  INVESTIGATION REVEALED THE INTAKE VALVE STEM HAD BROKEN AT THE BOTTOM OF VALVE KEEPER RECESS.  KEEPER AND TOP OF STEM WERE STILL IN PLACE ON TOP OF SPRING UNDER ROCKER ARM.  VALVE DAMAGED NR 4 CYLINDER AND PISTON.  VALVE HEAD BROKE OFF, WENT THROUGH INTAKE AND DAMAGED NR 1 CYLINDER.  CYLINDER HAD 400 HOURS SINCE LIMITED MAINTENANCE RELEASE WITH EXHAUST GUIDE BEING REPLACED.
